Hi all, I just found this forum and I'm hoping to call on the wisdom of this group to get sorted out. I am a 43 year old woman and have three autoimmune issues...type 1 diabetes, pernicious anemia (which doesn't allow me to absorb vit. D through my digestive tract, and Hashimoto's). For many years I took synthroid without much issue...then over the course of a year or so, I kept needing to reduce my synthroid dose due to heart palpitations, nervousness and trouble sleeping. Eventually I was only taking 25mcg once a week and was still feeling shaky so I stopped completely, with the blessing of my Endocrinologist. That was about three years ago and my TSH has stayed around 5 or 6 (.34-4.82) but now is at 7 and I've been finding that my exercise routine has been feeling much harder and I've been feeling really fatigued. My free T4 is at .68 (.59 - 1.61) and has stayed around that for many years now.
So, I have started back on synthroid (25mcg once per day) and have perked up but am worried about the fast heart rate and palps coming back. Still, it seems that with a TSH generally around 6 to 7 my body probably could use some assistance. I've poked around this forum and see that a lot of people indicate that they have a hard time breaking down T4 and move to T3. I will be meeting with my endocrinologist soon but would like to have some more information to discuss with her. Any ideas? (I should mention that my diabetes is well controlled and I get Vit. D shots for my pernicious anemia). Thanks so much in advance. Emily